Alert archive / Florida / Gale Warnings in 2020

Gale Warning 8, NWS Melbourne, FL

November 1, 2020

NWS Melbourne, FL issued this gale warning at Nov 1, 2020, 3:13 PM EST. It took effect at Nov 2, 2020, 1:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2020, 3:13 PM EST (20:13 UTC)
In effect from
Nov 2, 2020, 1:00 AM EST
Expired
Nov 2, 2020, 4:00 PM EST
In force
15 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

198 
WHUS72 KMLB 012013
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
313 PM EST Sun Nov 1 2020

AMZ570-572-575-020500-
/O.CON.KMLB.SC.Y.0050.000000T0000Z-201102T0600Z/
/O.UPG.KMLB.GL.A.0006.201102T0600Z-201102T2100Z/
/O.NEW.KMLB.GL.W.0008.201102T0600Z-201102T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
313 PM EST Sun Nov 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST MONDAY...

* WHAT...For the Small Craft Advisory, seas 5 to 7 feet through
  tonight. For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 8 to 13 feet expected. 

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...For the Small Craft Advisory, until 1 AM EST Monday. For
  the Gale Warning, from 1 AM to 4 PM EST Monday. 

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-020500-
/O.UPG.KMLB.GL.A.0006.201102T0600Z-201102T2100Z/
/O.NEW.KMLB.GL.W.0008.201102T0600Z-201102T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
313 PM EST Sun Nov 1 2020

...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  6 to 11 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...From 1 AM to 4 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$
2 follow-up statements
948 
WHUS72 KMLB 020456
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1156 PM EST Sun Nov 1 2020

AMZ570-572-575-022100-
/O.CON.KMLB.SC.Y.0050.000000T0000Z-201102T0600Z/
/O.CON.KMLB.GL.W.0008.201102T0600Z-201102T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1156 PM EST Sun Nov 1 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 13 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Through 4 PM Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-022100-
/O.CON.KMLB.GL.W.0008.201102T0600Z-201102T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
1156 PM EST Sun Nov 1 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  6 to 11 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Through 4 PM Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$
725 
WHUS72 KMLB 021959
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
259 PM EST Mon Nov 2 2020

AMZ550-030900-
/O.CON.KMLB.GL.W.0008.000000T0000Z-201102T2100Z/
/O.NEW.KMLB.SC.Y.0051.201102T2100Z-201103T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
259 PM EST Mon Nov 2 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 25 kt with 
  gusts up to 35 kt and seas 8 to 10 feet. For the Small Craft 
  Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt 
  and seas 6 to 9 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm.

* WHEN...For the Gale Warning, until 4 PM EST this afternoon. 
  For the Small Craft Advisory, until 4 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ552-030900-
/O.CON.KMLB.GL.W.0008.000000T0000Z-201102T2100Z/
/O.NEW.KMLB.SC.Y.0051.201102T2100Z-201103T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
259 PM EST Mon Nov 2 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST TUESDAY...

* WHAT...For the Gale Warning, northeast winds around 25 kt with 
  gusts up to 35 kt and seas 8 to 10 feet. For the Small Craft 
  Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt 
  and seas 7 to 10 feet expected.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

* WHEN...For the Gale Warning, until 4 PM EST this afternoon. 
  For the Small Craft Advisory, until 4 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ555-572-575-030900-
/O.CON.KMLB.GL.W.0008.000000T0000Z-201102T2100Z/
/O.NEW.KMLB.SC.Y.0051.201102T2100Z-201104T0900Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
259 PM EST Mon Nov 2 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds 25 to 30 kt with
  gusts up to 35 kt and seas 11 to 14 feet. For the Small Craft
  Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt 
  and seas 9 to 14 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm, Volusia-
  Brevard County Line to Jupiter Inlet 20-60 nm.

* WHEN...For the Gale Warning, until 4 PM EST this afternoon. 
  For the Small Craft Advisory, until 4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ570-030900-
/O.CON.KMLB.GL.W.0008.000000T0000Z-201102T2100Z/
/O.NEW.KMLB.SC.Y.0051.201102T2100Z-201103T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
259 PM EST Mon Nov 2 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

* WHAT...For the Gale Warning, northeast winds around 25 kt with 
  gusts up to 35 kt and seas 11 to 13 feet. For the Small Craft 
  Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt 
  and seas 7 to 11 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...For the Gale Warning, until 4 PM EST this afternoon. 
  For the Small Craft Advisory, until 10 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Nov 1, 10:43 AM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 1, 10:43 AM EST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1043 AM EST Sun Nov 1 2020

.DISCUSSION...
A very slow northward moving area of moderate to heavy showers
will continue over St Lucie to southern Brevard, SE Osceola, and
northern Okeechobee. Observations from these areas reported
accumulations of a few tenths to over an inch of rain in the past
few hours. It is expected to continue for a few hours as winds are
light to steer it away from this area. Then in the afternoon, as
moisture increases over the area, showers and isolated lightning
storms will develop over the area, first and mainly over the
interior and slowly move towards the east coast. Heavy rainfall,
gusty winds up to 40 mph and occasional lightning strikes will be
possible with these storms. Highs will reach the mid to upper 80s.

&&

.AVIATION...
KFPR, KVRB and KMLB will experience visibility reductions as SHRA
move through this morning. In the afternoon, coverage of SHRA will
increase for the northern terminals of our area (KMCO, KDAB,
KTIX, KMLB) and isolated TSRA will also be possible. Reduced
visibilities, occasional lightning strikes and gusty winds will be
possible with these which could last through the evening as these
move from the interior towards the east coast.

&&

.MARINE...
Winds will be light to gentle late this morning and afternoon as
the local area finds itself in a weak pressure gradient. Seas,
which increased last night, will range in the 5-6 ft nearshore and
6-7 ft offshore. Then later tonight, conditions are forecast to
deteriorate with the approach of a strong cold front. North winds
will increase to 25 to 30 kt with frequent gusts to Gale Force
expected. A Gale Watch, which is already in effect for tonight,
might be upgraded to a warning with the afternoon package as
guidance continues to indicate this scenario.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  58  70  57 /  40  10   0   0
MCO  86  61  73  56 /  60  30   0   0
MLB  84  68  74  62 /  50  60   0   0
VRB  84  69  77  65 /  40  60   0   0
LEE  85  59  71  52 /  60  10   0   0
SFB  86  58  71  56 /  60  20   0   0
ORL  87  61  73  57 /  60  30   0   0
FPR  84  72  76  63 /  40  50   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Watch from late tonight through Monday afternoon for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

     Small Craft Advisory until 10 AM EST this morning for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 1 AM EST Monday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Negron/Sedlock
Hazardous weather outlook, Nov 1, 11:45 AM EST, 3 hours 28 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1145 AM EST Sun Nov 1 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1145 AM EST Sun Nov 1 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and isolated lightning storms will
develop this afternoon and continue into tonight ahead of a strong
cold front. Torrential downpours, occasional to frequent lightning,
and wind gusts up to 40 mph will be possible in the stronger storms.

.FLOOD IMPACT...
In addition to multiple heavy showers from this past morning across
the Space and Treasure coasts, scattered slow-moving showers and
isolated storms may develop along the east coast seabreeze across
Brevard, Indian River, Saint Lucie, and Martin counties this
afternoon. Rainfall from this morning combined with any areas that
receive persistent heavier showers or storms this afternoon may see
ponding of water on roads, yards, and poor drainage areas.

.HIGH WIND IMPACT...
North to northwest winds will rapidly increase overnight tonight
behind a strong cold front, especially along the coast, where wind
gusts of 35 to 40 mph will be possible.

.RIP CURRENT IMPACT...
Weather and ocean conditions will result in a High risk of
life-threatening rip currents at area beaches today. While the
threat for rip currents will be present all day, it will be highest
through 530 PM due to tidal effects. Use caution at the beach and
always swim near a lifeguard if you enter the dangerous surf.

.MARINE THUNDERSTORM GUST IMPACT...
A few lightning storms that develop this afternoon and evening
will be capable of producing wind gusts of 30 to 35 knots with the
highest threat across inland lakes initially from mid or late
afternoon into early evening before showers and storms transition
toward and offshore of the coast. Mariners need to watch for
these showers and storms approaching from the west.

.WIND AND SEA IMPACT...
Poor to hazardous boating conditions will persist over the local
Atlantic waters through today, with Gale conditions possibly
developing later tonight behind a strong cold front.

.RIVER FLOOD IMPACT...
The Saint Johns River near Astor is expected to remain nearly
steady right around Minor Flood stage through early next week.
Refer to daily Flood Statements from NWS Melbourne for the latest
river levels and forecasts.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Gale conditions will be possible over the Atlantic waters through
Monday, and while winds will relax by Monday evening, poor to
hazardous boating conditions are expected to continue through late
week.

Stout north to northeasterly winds will persist through Monday
with gusts of 25 to 30 mph possible inland and 35 to 40 mph
possible along the coast. Rough surf and a strong southward
flowing longshore current will also make beach conditions
hazardous on Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Sedlock/Combs

In the hours before

Local storm report, Nov 1, 11:21 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1121 AM EST SUN NOV 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     RIP CURRENTS     6 N HOLLY HILL          29.32N 81.06W
10/31/2020                   Volusia            FL   BROADCAST MEDIA

            *** 1 FATAL *** 1 FATAL. A 47-YEAR-OLD ORMOND BEACH MAN
            WAS PULLED OUT OF THE SURF AFTER STRUGGLING IN A RIP
            CURRENT. VOLUSIA COUNTY BEACH SAFETY OCEAN RESCUE REPORTS
            THAT AROUND 4PM THE MAN ENTERED THE WATER IN AN UNGUARDED
            AREA NEAR THE 1200 BLOCK OF NORTH ORMOND BEACH. THE MAN
            WAS PRONOUNCED DEAD AT THE HOSPITAL.INFORMATION PROVIDED
            BY NEWSDAYTONABEACH.COM.

&&

TES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:19 AM ESTGale WatchMLB12 hr
Nov 1, 1:24 PM ESTAreal Flood AdvisoryMLBBrevard, Indian River3 hr
Nov 1, 3:13 PM ESTWind AdvisoryMLBVolusia27 hr

Nearby

Gale Warnings in Florida, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.